Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 235, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 14, 2006, 6:18 PM CDT for Ector County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2006, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 14, 2006, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:14 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 14, 3:14 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 PM CDT THU SEP 14 2006 .SHORT TERM... AN AREA OF LIGHT RAIN SHOWERS WILL CONTINUE TO MOVE NORTHEAST INTO THE LOW ROLLING PLAINS THROUGH EARLY AFTERNOON. IN THE WAKE OF THESE SHOWERS...THE LATEST WV SATELLITE LOOP REVEALS SUBSIDENCE ON THE INCREASE ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. DESPITE THE INCREASE IN SUBSIDENCE...THE LATEST VIS SATELLITE LOOP AND KMAF RADAR CONTINUE TO SHOW CONVECTION SLOWLY ON THE INCREASE... WITH CU FIELD LOOKING A LITTLE BETTER ORGANIZED OVER THE DAVIS MOUNTAINS. WE WILL OPT TO INCREASE POPS SLIGHTLY OVER THE MOUNTAINS AND ADJACENT PLAINS WHERE 850MB LI/S ARE IN THE 0 TO -2C RANGE. ACTIVITY IS EXPECTED TO BE DIURNALLY DRIVEN...SO WENT WITH ONLY AFTERNOON AND EVENING THUNDERSTORMS AT THIS TIME AND NO MENTION OF CONVECTION AFTER MIDNIGHT. ONLY MINOR CHANGES WERE MADE TO THE WINDS...DEW POINTS AND OVERNIGHT LOW TEMPERATURES. .LONG TERM... BROAD CYCLONIC FLOW ACRS SWRN STATES WITH COLD MID/UPPER LEVEL LOW ACRS FAR NW U.S.. AS SUCH A LEE TROF WILL REMAIN POSITIONED ACRS ERN NM WITH ANOTHER SHRTWV TROF EXPECTED TO MOVE ACRS FAR W TX/SRN NM. TIMING OF SHRTWV TROF SEEMS TO BE IN THE VERY LATE AFTERNOON/EARLY EVENING AND THEREFORE EXPECT THAT DRIER AIR WILL NOT PUSH TOO FAR E DURING THE DAY. GRIDS HAVE THIS GENERAL IDEA AS DOES MOS. 85H-7H LAYER WIND INCREASES TO AROUND 20KT BY 06Z AND EXPECT WINDS OF 20- 35 MPH THRU GDP MTNS LATE AFTERNOON/EVENING. WILL RELUCTANTLY INTRO MINIMAL POPS INVOF SFC TROF WHERE SOME CONVERGENCE MAXIMIZED (ALBEIT MINIMAL). OTHERWISE NARROW 85H THERMAL RIDGE IS PRONOUNCED INVOF TROF WITH LESS DOWNSLOPE THAN INDICATED YESTERDAY. AS SHRTWV TROF PASSES BY 12Z SATURDAY MORNING MID LEVEL FLOW WILL VEER WITH TROF MOVING E TO NEAR TX/NM STATE LINE. SIMILAR FEATURES SATURDAY AS FRIDAY WHILE A LITTLE WARMER...BUT LACKING SHRTWV TROF. ATTP WILL OPT TO LEAVE NARROW RIBBON OF 10 POPS FAR E-S WHERE BEST LOW LEVEL MSTR WILL BE. AS MID LEVEL LOW MOVES INTO NRN HIGH PLAINS COLD FRONT WILL DROP S INTO TX PANHANDLE EARLY SUN MORNING HAVING A CHANCE TO PUSH INTO PB DURING EARLY EVENING. MODELS START TO DEVELOP PRECIP INVOF FRONT LATE SUNDAY PRIMARILY IN THE E-S AS THERE IS SOME INDICATION OF A MID LEVEL MSTR TAP FROM MEXICO. WOULD LIKE TO SEE MORE OF A PRESENCE OF MID LEVEL SHRTWV TROF THOUGH. TYPICALLY FRONTS IN MID SEPTEMBER ARE GOOD FOR PRODUCING RAIN AND WILL OPT TO EXPAND MENTION OF ISOLD POPS SUNDAY ACRS PB. GFS IS OPTIMISTIC ABOUT DEVELOPING PRECIP S OF THE RIO GRANDE SATURDAY AS PW/S INCREASE TO NEAR 1.5. T.S. LANE ATTP IS STILL PROGGED TO BE W NEAR BAJA...HOWEVER GFS BRINGS SIGNIFICANT MID LEVEL MSTR NWD ACRS MEXICO SATURDAY. BEST TROPICAL MSTR SURGE ADVERTISED TO OCCUR SUNDAY/EARLY MONDAY WHEN GFS INDICATES REMNANT OF LANE WILL MOVE E ACRS NRN MEXICO/BIG BEND. STILL IN COMPARISON TO ECMWF THERE ARE NOTABLE TIMING DIFFERENCES WITH ECMWF THE SLOWER... BRINGING BEST MSTR ACRS AREA MON-WED. ATTP WILL START TO INCREASE POPS ACRS AREAS S OF THE PECOS RIVER SATURDAY NIGHT THRU MONDAY. RE-ENFORCING SHOT OF SFC HIGH PRESSURE IS ADVERTISED MONDAY BY GFS/ECMWF. LOW DWPNT AIR IN WAKE OF FRONT TO HOLD WED/THUR AND FCST TENDING COOLER/DRIER LATE. && .HYDROLOGY... ELEVATED RIVER LEVELS CONTINUE ALONG THE RIO GRANDE PRIMARILY DUE TO RECENT UPSTREAM RAINS FROM CANDELARIA AND RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. CONCERNS CONTINUE TO INCREASE FOR DEVELOPMENT OF SIG RAIN ACRS CONCHOS BASIN/RIO GRANDE/BIG BEND AREA THIS WEEKEND/EARLY NEXT WEEK. T.S. LANE CURRENTLY S OF BAJA IS FCST TO MOVE N AND BRING RICH MSTR NWD THRU NRN MEXICO. THE REMNANTS OF LANE ARE FCST TO GET CAUGHT UP IN WLYS AND MOVE W ACRS W TX/NRN MEXICO. CONFERENCE CALLS WITH RFC TODAY GAVE SOME HISTORIC DATA THAT FITS WITH THIS SET UP BOTH SYNOPTICALLY AND SEASONALLY... WHICH SUGGEST CONCHOS BASIN AVERAGE RAIN OF AROUND 5 WOULD RESULT IN 50,000 CFS ON THE CONCHOS WHICH WOULD BE IN COMPARISON TO THE FLOOD IN FALL OF 1991. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 91 72 94 / 10 10 10 10 CARLSBAD NM 62 93 63 95 / 20 10 10 10 DRYDEN TX 69 93 73 91 / 10 10 10 10 FORT STOCKTON TX 67 93 71 95 / 10 10 10 10 GUADALUPE PASS TX 62 87 63 90 / 20 10 10 10 HOBBS NM 63 93 68 93 / 10 10 10 10 MARFA TX 57 86 58 87 / 10 10 10 10 MIDLAND INTL AIRPORT TX 67 91 71 94 / 10 10 10 10 ODESSA TX 68 92 71 94 / 10 10 10 10 WINK TX 69 97 71 100 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 14, 3:29 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 PM CDT THU SEP 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 329 PM CDT THU SEP 14 2006 /229 PM MDT THU SEP 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED NON-SEVERE THUNDERSTORMS GENERALLY NORTH OF A PRESIDIO TO COLORADO CITY LINE WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS TO 50 MPH...LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. RIVER LEVELS ON THE RIO GRANDE FROM CANDELARIA DOWNSTREAM TO LAJITAS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS. THESE RISES CAN BE ATTRIBUTED TO RECENT UPSTREAM RAINFALL AND RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER LEVELS ON THE RIO GRANDE MAY INCREASE FURTHER LATE THIS WEEKEND AND INTO EARLY NEXT WEEK AS THE REMNANTS OF TROPICAL STORM LANE MOVE THROUGH INTO NORTHERN OLD MEXICO OR THE BIG BEND REGION OF WEST TEXAS. THE EXACT TRACK OF LANE CONTINUES TO REMAIN UNCERTAIN...SO INTERESTS ALONG THE RIO GRANDE WILL NEED TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 14, 3:58 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 358 PM CDT THU SEP 14 2006 NMZ028-142200- EDDY COUNTY PLAINS- 258 PM MDT THU SEP 14 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CARLSBAD AT 258 PM MDT...MOVING NORTHEAST AT 15 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Sep 14, 5:11 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CDT THU SEP 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL CARLSBAD 32.40N 104.24W
09/14/2006 E1.00 INCH EDDY NM TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL REPORTED OVER NORTH CARLSBAD.
0420 PM HAIL CARLSBAD 32.40N 104.24W
09/14/2006 E1.00 INCH EDDY NM TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT LA HUERTA IN NORTH
CARSLBAD.
&&
CLINDSEYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:21 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| Sep 14, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.